Oklahoma, 2018

Wildfire in Oklahoma, January 18, 2018

January 18, 2018 · NWS OUN · 1 event in 1 county or zone

The Scullin fire burned approximately 2100 acres in Murray county on the 18th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The Scullin fire burned approximately 2100 acres in Murray county on the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 18, 11:41 AM CST, 19 minutes earlier.

Area forecast discussion, Jan 18, 11:41 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1141 AM CST Thu Jan 18 2018

.AVIATION...
TAFS 1818/1918...

VFR conditions will prevail through 18z Friday with a breezy
south wind at times.

&&

.PREV DISCUSSION... /issued 533 AM CST Thu Jan 18 2018/

DISCUSSION...
The 12Z aviation discussion follows....

AVIATION...
The northern edge of a large area of clouds in Texas will affect
KSPS and vicinity early this morning. Ceilings will generally be
5,000 to 6,000 feet. Otherwise, generally clear skies are expected
through the period. Winds will increase a little this morning,
and the gradually increasing pressure gradient will help keep the
winds nearly as strong overnight tonight.

CmS

PREV DISCUSSION... /issued 315 AM CST Thu Jan 18 2018/

DISCUSSION...
Most of the significant weather (through the middle of next week)
across the southern Plains will be related to an upper-level wave
that is now in the eastern Pacific Ocean. As this system moves
east into the western states, surface low pressure will develop
ahead of it, over the southern High Plains. This will cause
increasing southerly winds in north Texas and Oklahoma through
Saturday. As the wave and surface counterpart pass over
Oklahoma/north Texas on Sunday, winds will shift, and there may be
a few showers and isolated thunderstorms over the eastern half of
Oklahoma. Relatively benign weather will follow into early next
week, as a Pacific airmass settles into the southern Plains
region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  47  27  57  42 /   0   0   0   0
Hobart OK         49  24  58  37 /   0   0   0   0
Wichita Falls TX  50  26  61  42 /   0   0   0   0
Gage OK           56  25  65  31 /   0   0   0   0
Ponca City OK     49  26  56  40 /   0   0   0   0
Durant OK         44  26  54  44 /   0   0   0  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Jan 18, 5:00 AM CST, 7 hours before
Hazardous Weather Outlook
National Weather Service Norman OK
500 AM CST Thu Jan 18 2018

OKZ004>048-050>052-TXZ083>090-191800-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
500 AM CST Thu Jan 18 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Fire Weather...
High temperatures and windy conditions will elevate fire weather
conditions most days from Friday west of Interstate 35.

.Thunderstorms...
There is a chance of thunderstorms Sunday across southeast
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Murray

When
January 18, 12:00 PM CST to 9:00 PM CST
Where
Murray forecast zone
Reported by
Park/Forest Service
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, January 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 733567.